MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Ruptured Aneurysm (4436)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) suprarenal aortic extensions, and one (1) infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure the patient presented with an enlarging aaa to 11.4cm in diameter without a visible endoleak.The aneurysm ruptured in the emergency room.The physician elected to reline the original implanted devices with another afx2 bifurcated stent graft, a suprarenal aortic extension and an ovation ix iliac extension to resolve this event.The patient was reported as doing well post secondary procedure.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 - device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement is unconfirmed.The aortic rupture with additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a distal stent fracture and migration of the proximal extension (amount unknown) occurred that was not included in the event as reported.The fracture and migration were discovered during a review of the operative notes dated 02/13/2023.It is unclear if this contributed to the reported event.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported to be discharged to home on postoperative day two in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) suprarenal aortic extensions, and one (1) infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) year post initial procedure the patient presented with an enlarging aaa to 11.4cm in diameter without a visible endoleak.The aneurysm ruptured in the emergency room.The physician elected to reline the original implanted devices with another afx2 bifurcated stent graft, a suprarenal aortic extension and an ovation ix iliac extension to resolve this event.The patient was reported as doing well post secondary procedure.Additional information: an internal clinical assessment shows reasonable evidence to suggest a distal stent fracture and migration of the proximal extension (amount unknown) occurred that was not included in the event as reported.The fracture and migration were discovered during a review of the operative notes dated 02/13/2023.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16496540
Report Number2031527-2023-00040
Device Sequence Number6366840
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)190501
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberBEA28-120/I20-40
Device Lot Number1930792004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION, LOT # 1605368012.; SUPRARENAL AORTIC EXTENSION, LOT # 1948665002.; SUPRARENAL AORTIC EXTENSION, LOT # 1957312009.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale